Posted 2/19/2015 7:58 PM (GMT -8)
Hi, sorry I haven't responded sooner but I've been really ill. I have had the Rituxan infusions, I did mine back in 2008 I believe. I did a total of 5 infusions and my counts dropped very low and my Dr stopped the infusions. It also totally wiped out my B cells, those are the ones that are used for your immune system.
Taking this medication is meant to lower your immune system to stop the lupus progression. However, it wasn't supposed to totally wipe them out. I didn't get any better with my infusions and still today 7 years later I still do not have any B cells.
I know that your nervous about side effects and such, but remember each of us react differently to the medications. What happened to me may not happen to you. My lupus is very bad and I've tried all of the treatments except Gold injections and I'm still on high doses of prednisone. I've been on the prednisone for over 15 years now and it's totally destroyed my body. I also have RA and Fibro. We found out two years ago that I also have T-cell LGL Leukemia. So, which disease is the worst or making me the sickest is hard to tell at times.
They will watch you very close while getting your infusion and if you don't tolerate it the nurses will let your Dr know right away. Rituxan is also used in cancer patients so its been used a lot. I hope you tolerate it okay and have no side effects. If I can be of any additonal help please feel free to ask.